It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Toprol side effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-18-2006, 05:43 PM   #1
    moe santos
    Newbie
    (female)
     
    moe santos's Avatar
     
    Join Date: Jun 2006
    Posts: 8
    moe santos HB User
    Toprol side effects

    I started taking Toprol on Tues and began throwing up and having awful diharea on Thurs night. I called my doctor Fri morning and left a message, but he never called me back. By Fri night the vomiting had subsided but I was still feeling really dizzy and out of it so I went to the ER. They said I may be having a hard time adjusting to the Toprol but discharged me and didn't seem too concerned. Now it's Sun and I still have awful diharea and am super nauseous. Plus I started coughing last night and have this weird metal taste in my mouth. I've been doing nothing but sleeping and am still really tired. Has anyone else had this kind of reaction to Toprol?

     
    Sponsors Lightbulb
       
    Old 06-19-2006, 06:47 PM   #2
    lane413
    Senior Veteran
    (male)
     
    lane413's Avatar
     
    Join Date: Jun 2005
    Posts: 515
    lane413 HB User
    Re: Toprol side effects

    My mother took toprol xl for about three yrs and I don't think she ever complained about vomiting. She did complain about fatigue and insomnia. Toprol xl was the worst bp med she has ever taken. It is a beta blocker and it can mask low blood glucose. This is not good for a diabetic.

    I hope you feel better.

     
    Old 06-22-2006, 06:34 PM   #3
    dyannem
    Newbie
    (female)
     
    dyannem's Avatar
     
    Join Date: Jun 2006
    Location: Plymouth, MI USA
    Posts: 3
    dyannem HB User
    Re: Toprol side effects

    I have been on Toprol xl for at least 10 years now. I was put on it for effects from hyperthyroidism (resting heart rate of 120-130). The Toprol at first seemed like a godsend because at least I could sit down for a bit. I didn't notice side effects from the drug but I had so many problems from the thyroid disease that I wouldn't have noticed them. After my second thyroid surgery I wanted to stop the Toprol but the drs. said "No" because my blood pressure readings were fluctuating and they felt it was best for my pressure to stay on it. My readings are usually o.k. at home but my "white coat" syndrome is apparent in any clinical setting.

    I can't say I have ever had the side effects you described but if you punch in Torpol on any pharma. website the side effect list is longer than any other drug I could find. I have found that on the Torpol I have gained 40 extra pounds, I am completely fatigued, short of breath, tightness in chest and head. When I try to exercise I have no tolerance for it and I get very winded and chest pains. I figure that I am wheeling away on the ex. bike and speeding up my heartbeat and the Toprol is fighting to keep it down - that can't be good.

    I have convinced my new doctor to take me off of this stuff. She switched me to a drug called Hyzaar and told me to wean off the Torpol very slowly. I have been at it for a week and I just feel terrible. My heart rate immediately sped up to 85 (from 58) and I am having bad headaches, insomnia and chest pain. I am still on a half a dose of Toprol a day. I am going to stick it out and get rid of this drug but it is a real bear to wean off of it. I don't work in the summer so I hope all goes well and I am switched by Fall. Good Luck and if you don't feel better insist they find something else for you - you can't let a drug ruin your life.

     
    Old 06-22-2006, 09:11 PM   #4
    violet312s
    Senior Member
    (female)
     
    violet312s's Avatar
     
    Join Date: Apr 2006
    Posts: 291
    violet312s HB User
    Re: Toprol side effects

    Yes, I had diarrhea and nausea (and the massive dizziness) when I started taking Toprol. This is a somewhat "normal" response to the medication in the intial stages. I had to go off of Toprol but mainly because it wasn't doing squat for my BP (we're all different so it might work for you). Yes, I had every symptom you describe (including metallic taste in mouth).

    The fact your doctor is not calling you back is a problem. You need to be more assertive with them.

    The first week or two of any new BP drug is the worst. You might want to give it a week or two and see if the side effects lessen and how it affects your BP.

     
    Old 06-26-2006, 05:45 AM   #5
    kidd123
    Senior Member
    (female)
     
    Join Date: Apr 2006
    Location: Baltimore
    Posts: 108
    kidd123 HB User
    Re: Toprol side effects

    Toprol XL sent me to the ER. And that was after taking only half of a 50 mg tablet for two days! The stomach pain and diarrhea started after taking the second half tablet. I felt like I was going to pass out. The ER dr said to STOP taking it, & I had no problem with that recommendation. Now I just try to eat healthy, exercise, take magnesium supplements(which also help me sleep) and do deep breathing exercises. I feel great! Hope you soon find what works for you... God bless.

     
    Old 06-26-2006, 10:47 AM   #6
    mys_star
    Senior Veteran
    (female)
     
    mys_star's Avatar
     
    Join Date: Apr 2006
    Location: South Carolina, USA
    Posts: 545
    mys_star HB User
    Re: Toprol side effects

    I've been on Toprol XL for about 3 years now, and it has done fine for me! It's normal to feel tired and dizzy though while your body gets adjusted to the meds. There are so many different medications and it may be that your body can't handle this one. But I would give it a little more time and see if things get to normal on their own. If not, you should defenitely contact the doctor and see if he can try you on a different drug.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Problems getting off Toprol XL charmednks High & Low Blood Pressure 20 01-20-2010 12:33 PM
    Toprol XL - Side Effects Vanessa74 High & Low Blood Pressure 34 03-02-2008 04:06 PM
    Problems with Toprol XL, Vytorin, Plavix & Baby Aspirin woodbeck Heart Disorders 4 12-11-2006 03:36 PM
    New to toprol 25mg babyy8 High & Low Blood Pressure 15 10-19-2006 02:13 PM
    Another Toprol question! DAnn73 High & Low Blood Pressure 19 12-10-2004 05:06 PM
    Toprol XL side effects tarheeldad High & Low Blood Pressure 9 07-15-2004 01:33 PM
    Toprol anyone? lisaa High & Low Blood Pressure 13 05-25-2004 07:27 AM
    Low Toprol 25mg dosage.. UPDATE hpbguyfromca High & Low Blood Pressure 0 09-08-2003 08:42 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:04 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!